Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 81, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 2, 2005, 10:33 PM MST for Maricopa County, Arizona. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2005, 10:33 PM MST (05:33 UTC)
- Expired
- Aug 3, 2005, 12:00 AM MST
- In force
- 87 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2542 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:40 PM MST, 53 minutes earlier.
Area forecast discussion, Aug 2, 9:40 PM MST, 53 minutes before
AZZ020>028-CAZ030>033-031100- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 940 PM MST TUE AUG 2 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MONSOON CONDITIONS OVER THE SOUTHWEST WILL CONTINUE FOR THE NEXT SEVEN DAYS. THIS MEANS THERE WILL BE A THREAT OF SHOWERS AND THUNDERSTORMS AT MOST PLACES EACH DAY...WITH THE GREATEST CHANCES BEING DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...STORM CHANCES WILL DECREASE OVER SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA COMPARED TO RECENT DAYS...WHILE SOUTH-CENTRAL ARIZONA HAS AN IMPROVED CHANCE...MOST NOTABLY TONIGHT. MAXIMUM TEMPERATURES ARE NOT ANTICIPATED TO CHANGE MUCH FROM DAY TO DAY...EXCEPT IN LOCALES WHICH RECEIVE SIGNIFICANT RAIN. && .DISCUSSION... CONTINUED WEAKNESS ALOFT (300 MB AND ABOVE) AS MINOR EASTERLY WAVES FROM NEW MEXICO AND NORTH CENTRAL MEXICO MOVE INTO AZ...COMBINED WITH PLENTIFUL MONSOON MOISTURE...WILL CONTINUE THE THREAT FOR MAINLY AFTERNOON AND EARLY NIGHTTIME THUNDERSTORMS...SOME SEVERE... ACROSS THE FORECAST AREA THE REMAINDER OF THE WEEK. IT WILL BE HARD TO DISCERN EXACTLY WHERE THE STORMS WILL DEVELOP EACH DAY. FORECASTS HAVE ALREADY BEEN UPDATED FOR CURRENT WEATHER AND TRENDS THE REMAINDER OF TONIGHT CONSIDERING SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AZ WILL PROPAGATE WEST THE NEXT FEW HOURS. && .AVIATION... DISCUSSION FOR 06Z TAFS. THUNDERSTORMS WITH DOWNBURST AND WIND SHEAR POTENTIAL WILL CONTINUE IN THE KPHX AND KIWA TERMINAL AREAS THROUGH 08Z. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. VASQUEZ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Aug 2, 5:40 AM MST, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 540 AM MST TUE AUG 2 2005 AZZ020>023-025>028-CAZ031>033-030700- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 540 AM PDT TUE AUG 2 2005 /540 AM MST TUE AUG 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AZZ024-030700- SOUTHERN GILA/TONTO NF FOOTHILLS- 540 AM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAZ030-030700- JOSHUA TREE NATIONAL PARK- 540 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:00 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 42 min |
| Aug 2, 7:06 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 54 min |
| Aug 2, 7:38 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 67 min |
| Aug 2, 8:12 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 63 min |
| Aug 2, 8:34 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 56 min |
| Aug 2, 9:03 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 57 min |
| Aug 2, 9:51 PM MST | Flash Flood Warning | PSR | Maricopa | 54 min |
| Aug 2, 9:58 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 62 min |
| Aug 2, 11:35 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 55 min |
| Aug 2, 11:59 PM MST | Flash Flood Warning | PSR | La Paz | 2 hr |
| Aug 2, 5:04 PM MST | Severe Thunderstorm Warning | PSR | Imperial | 56 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.